Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can pradaxa and cashew nuts cause allergic vasculitis?

Answered by
Dr.
Dr. Sujoy Khan

Allergist and Immunologist

Practicing since :1999

Answered : 584 Questions

default
Posted on Wed, 12 Dec 2012 in Asthma and Allergy
Question: Iwould likw to know if there has been reported Allergic Vasculitis with palpable purpura in patients ingesting Cashew Nuts and also on patients taking Pradaxa
doctor
Answered by Dr. Sujoy Khan 56 minutes later
Hello,

Thanks for the query.

Pradaxa is dabigatran etexilate mesilyate and a drug approved for AF that you are using.

Post marketing surveiilance reports suggest about 0.06% of people developed vasulitis with use of Pradaxa (13 of 23,498 people on WWW.WWWW.WW , and would think that link is more important than cashew nut intake.

Of course, if cashew nut allergy already exists in the said individual, then the rash if appears within a few hours of nut ingestion, would be consistent with a nut allergic reaction. Antihistamines will be sufficient to control the reaction. Vasculitis is unlikely to occur due to nut allergy/allergic reaction.

However, I do not have personal experience of a nut allergic patient on dabigatran who developed vasculitis while consuming both the food and the drug.

Do get in touch with your Haematologist for some steroid creams for the rash.
Hope I have answered your query. Let me know if I can assist you further.

Thanks.

Regards

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication

Recent questions on  Dabigatran

doctor1 MD

I recently have had an ORIF of tibia and fib after a fall. I was put on dabigatran (in Mexico where I had my accident) and at home in the uk have been put onto apixaban 5mg bd. I'm terrified of it . What if I fall ? What if I bleed and there's...

doctor1 MD

My mother is 93. She has A Fib and has been prescribed Plavix and also takes Multaq (two 400s) , hctz(25), metoprolol(50), nefidipine (90). The cardiologist said she should take Plavix and not warfarin because in 2013 mom was on warfarin and fell...

doctor1 MD

Male 75 with Primary biliary cirrhosis stage 4. More compensated than de-comp. My inr is always perfect 2-3. Is that a good sign? I take Coumadin 5 mg. If the liver starts to fail, does the inr go up or down? My weight varies 7 lbs, up and then...

doctor1 MD

I am taking Dabigatran 150 mg twice a day. I think I was told not to use antacid tablets as Dabigatran works with acid somehow.

I have just been prescribed a short course of 10 Pantocid 40 mg tablets. I mentioned to my GP that I had a very bad dose of diarrhoea a few days ago but didn't mention acid reflux.

Should I go back to him or is it OK to take these two together?

doctor1 MD

Hi…..I saw an ad for Pradaxa, but they specifically said it’s NOT for a-fibrillation caused by leaky valves. They said it more than once very clearly, while then going on to explain all the benefits over warfarin, including no blood tests. So I don’t know if mom (84 yo, leaky valves, pacemaker for 5 years) could ever take it…..??

doctor1 MD

My husband has been taking dabigatran, bisoprolol ,perindopril & frusemide, for heart problem. The frusemide was added to his medication in March this year. The question is that since taking all this medication he developed an inflamed left foot, that has eventually got better following a steroid injection 5 wks ago. No sooner had that foot got better & the other foot was affected. Could any of these drugs cause this? Is it SLE? The Jill

doctor1 MD

I am 81, I have been on warfarin for four years for atrial fibrulation. I have had no problems until now. My blood is 1.7 (usual reading is 2.5) For four weeks now it has been too thick.I do not know why the blood has thickened. They have altered the dose of warfarin, but the blood is still too thick. I have not been on any other medications. Do not drink alcohol and do not eat too much green veg, so why has this suddenly happened? Please help? many thanks, Peggy